Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

Request Permissions   Purchase Content 
 

 

Convergence of the Wang-Landau algorithm


Authors: Gersende Fort, Benjamin Jourdain, Estelle Kuhn, Tony Lelièvre and Gabriel Stoltz
Journal: Math. Comp. 84 (2015), 2297-2327
MSC (2010): Primary 65C05, 60J05, 82C80
DOI: https://doi.org/10.1090/S0025-5718-2015-02952-4
Published electronically: March 23, 2015
MathSciNet review: 3356027
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We analyze the convergence properties of the Wang-Landau algorithm. This sampling method belongs to the general class of adaptive importance sampling strategies which use the free energy along a chosen reaction coordinate as a bias. Such algorithms are very helpful to enhance the sampling properties of Markov Chain Monte Carlo algorithms, when the dynamics is metastable. We prove the convergence of the Wang-Landau algorithm and an associated central limit theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65C05, 60J05, 82C80

Retrieve articles in all journals with MSC (2010): 65C05, 60J05, 82C80


Additional Information

Gersende Fort
Affiliation: LTCI, CNRS & Telecom ParisTech, 46 rue Barrault, 75634 Paris Cedex 13, France
Email: gersende.fort@telecom-paristech.fr

Benjamin Jourdain
Affiliation: Université Paris-Est, CERMICS (ENPC), INRIA, 6-8 Avenue Blaise Pascal, F-77455 Marne-la-Vallée
Email: jourdain@cermics.enpc.fr

Estelle Kuhn
Affiliation: INRA Unité MIA, Domaine de Vilvert, 78352 Jouy-en-Josas Cedex, France
Email: estelle.kuhn@jouy.inra.fr

Tony Lelièvre
Affiliation: Université Paris-Est, CERMICS (ENPC), INRIA, 6-8 Avenue Blaise Pascal, F-77455 Marne-la-Vallée
Email: lelievre@cermics.enpc.fr

Gabriel Stoltz
Affiliation: Université Paris-Est, CERMICS (ENPC), INRIA, 6-8 Avenue Blaise Pascal, F-77455 Marne-la-Vallée
Email: stoltz@cermics.enpc.fr

DOI: https://doi.org/10.1090/S0025-5718-2015-02952-4
Received by editor(s): July 30, 2012
Received by editor(s) in revised form: September 26, 2013
Published electronically: March 23, 2015
Additional Notes: This work was supported by the French National Research Agency under the grants ANR-09-BLAN-0216-01 (MEGAS) and ANR-08-BLAN-0218 (BigMC)
Article copyright: © Copyright 2015 American Mathematical Society